MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA FEMUR TRABECULAR METAL CRUCIATE RETAINING (CR); PROSTHESIS KNEE

ZIMMER BIOMET, INC. PERSONA FEMUR TRABECULAR METAL CRUCIATE RETAINING (CR); PROSTHESIS KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Swelling/ Edema (4577)
Date of Event 09/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: persona natural tibia trabecular metal two-peg porous fixed bearing catalog # 42530006702, lot # 64611234; nexgen all poly patella catalog # 00597206526, lot # 64774827; persona articular surface fixed bearing cruciate retaining (cr) catalog # 42522000410, lot # 64425860; headed screw 48 mm length catalog # 00579104100, lot # 64306448; headed screw 48 mm length catalog # 00579104100, lot # 64744162; patella reamer blade with pilot hole 26 mm diameter single use only catalog # 00597909526, lot # 64704876; 2.5 mm female hex screw 25 mm length catalog # 42509902525, lot # 64937354; depuy cmw bone cement catalog # 3322-040, lot # 9552288.Report source: (b)(4).Customer has indicated that the product will not be returned because it was scrapped.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filled for this event: 0001822565-2021-02793, 3007963827-2021-00222.Discarded.
 
Event or Problem Description
It was reported patient underwent a revision procedure seven months post implantation due to pain and swelling.During revision procedure, surgeon noted clear synovial fluid, but that synovium was inflamed and sent tissue biopsy¿s for evaluation.He also noted that there was very little bone in growth in the tibial base plate and femur prosthesis.Attempt for further information has been made, but no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h1, h2, h3, h6, h10.Reported event was unable to be confirmed due to limited information received from the customer.Device was not returned.Visual evaluation of the provided pictures shows femoral and tibial implants covered with tissues.Tibial was missing one of the pegs and damages look like happened during explanations.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.There are warnings in the package insert that this type of event can occur and risks are addressed in risk documentation.X-ray review indicates anatomic alignment of the right knee arthroplasty.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA FEMUR TRABECULAR METAL CRUCIATE RETAINING (CR)
Common Device Name
PROSTHESIS KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12561556
Report Number0001822565-2021-02791
Device Sequence Number16494415
Product Code OIY
UDI-Device Identifier00889024230743
UDI-Public(01)00889024230743(17)290731(10)64339760
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42502806002
Device Lot Number64339760
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2021
Supplement Date Received by Manufacturer01/18/2022
Initial Report FDA Received Date10/01/2021
Supplement Report FDA Received Date01/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale